MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via email that an ar-8550rfoe retractable flushcut burr tip broke off from the shaft.Surgeon was able to retrieve the piece from the patient's shoulder and complete case with another burr.This was discovered during a shoulder scope distal clavicle excision procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is confirmed.One unpackaged (b)(6) retractable flushcut burr, oval, 8 flute, 5.0 mm x 13 cm serial/batch number unk was received for investigation.No functional test was performed because the device was received disassembled/broken.Visual evaluation found that the inner tube broke off at the tip.No fragments were returned for investigation.The cause remains undetermined.

Brand Name
BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15914212
Report Number1220246-2022-05860
Device Sequence Number6544279
Product Code GFF
UDI-Device Identifier00888867259799
UDI-Public00888867259799
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.5MMX13CM
Device Catalogue NumberAR-8550RFOE
Device Lot Number14988898
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown